How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Psychotherapist
Category: Mental Health
Satisfied Customers: 5313
Experience:  Dr. Mark is a PhD in psychology in private practice
50444359
Type Your Mental Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I am currently on my second day of taking Seroquel at 25mg

This answer was rated:

I am currently on my second day of taking Seroquel at 25mg and Zoloft at 25mg feeling nervousness and anxious is this normal?

Hi! I'll be glad to be of help with this issue.

I can imagine how worrisome this situation must be for you. Doctors don't typically tell patients before starting medications about side effects. This has some valid reasons for doing so: in the medical/mental health world we are always concerned about "self fulfilling prophecies". If we tell people about possible adverse reactions, they become hypersensitive to those possibilities and often the anxiety produced engenders those reactions or some other problem. Studies have shown this effect, so doctors tend to just avoid the subject.

Seroquel does cause anxious nervous reactions on initial onset in quite a few people. That is common and is not considered a dangerous or problematic side effect. In most patients this goes away within a few days to 2 weeks at most. I have had one person in my office I was working with in therapy who had this side effect get worse over 2-3 weeks. It is still unclear to me whether this was his anxiety building up and obsessing on the medication or if it truly was the Seroquel. But in such a circumstance he did switch to a different medication. So, you see, there is no need to be overly worried about this at this time because if it does not settle, then there are alternatives you and your doctor can use.

Okay, I wish you the very best!

My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Customer: replied 3 years ago.
I was prescribed Seroquel for short term until the Zoloft begins to work it is for the intrusive thoughts I have been having . The doctor told me that Seroquel should help with the intrusive thoughts. I was told it works faster than the ant depressant do you know how long it will take exactly ?
It is true that Seroquel would be the medication prescribed for intrusive thoughts. It could take up to a week to 10 days to feel relief from the Seroquel.


Now, if the intrusive thoughts are an OCD reaction, you might also discuss with your doctor CBT therapy specific to OCD to help with tools to manage these symptoms. The research shows that Behavioral Therapy for OCD with an experienced therapist can help much more than just the medication by itself. So that is also a possibility to keep in mind, especially if you are hoping to stop the Seroquel after temporary use.


Be hopeful and encouraged. Seroquel has a very good track record for helping with intrusive thoughts. Zoloft is also a medication with a good history of success with OCD type symptoms as well as depressive and anxiety symptoms.


I wish you the very best!

My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Customer: replied 3 years ago.
It's more for anxiety and depression I had same symptoms after having my first baby i had intrusive thoughts which caused depression was put on effexor which worked to overcome it now with my 3rd baby who is just over a year I started getting anxiety and theses intrusive thoughts
Good. Then your history shows good results from medications. So, at this point, leave aside my concern about the OCD as it's more than what you're experiencing, which is good. And give the medications the time to have ameliorative effects and enjoy your baby!


What I am referring to here is that you and your doctor have put a good program into play. And now it is time for you to let it work. You're only on the second day, so give it a chance. You're a bit older than you were with your last baby, so your metabolism and other systems may be slower than before. But the medications have a good track record and you have a good history. That's a combination you want.


I wish you the very best!

My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Dr. Mark and other Mental Health Specialists are ready to help you
Customer: replied 3 years ago.
Hi, I am just wondering if I will feel side effects again with a dosage increase? With my dosage increase from 25 to 50mg of Zoloft I felt dizziness n light headed for 2 weeks it eventually faded but I am going to increase my dosage again will I feel same effects? And if so is it normal.?
Initial side effects for two weeks are indeed normal. That you were able to see initial side effects ease up in the past is a good indication about your ability to tolerate the medication. It's not a guarantee that you will have the same exact experience, though. You may indeed find that you don't have any initial side effects. That's also possible.


What it should help with is in not being overly afraid because you've had good results in the past in overcoming any initial side effects. And that's a very reassuring thing to know.



I wish you the very best,

Dr. Mark

Hi! I'm very glad that I was able to help you with this and thank you for your positive rating. If I can help you in the future in any way, please don't hesitate to let me know.

All the best,

Dr. Mark

Related Mental Health Questions